Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 171, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 17, 2014, 3:32 PM CDT for Grant Parish, Natchitoches Parish, Louisiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2014, 3:32 PM CDT (20:32 UTC)
- Expired
- Aug 17, 2014, 4:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Grant Parish, LA, Natchitoches Parish, LA
The radar
The Ft Polk radar (KPOE), 58 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.5 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2270 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 1:01 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Aug 17, 1:01 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 101 PM CDT SUN AUG 17 2014 .AVIATION... FOR THE 17/18Z TAFS...A MIX OF MVFR/LOW END VFR CONDITIONS WILL LIKELY PREVAIL FOR MUCH OF THE PERIOD AT LOCATIONS THAT ARE NOT EXPERIENCING RAIN. LARGE AREA OF RAIN ASSOCIATED WITH A SLOW MOVING MID LVL TROUGH HAS MADE VERY LITTLE PROGRESS EWD OVER THE LAST FEW HRS WHILE ALSO SHOWING A DECREASE IN INTENSITY PER LATEST RADAR LOOPS. THIS UPPER TROUGH SHOULD EVENTUALLY MOVE FARTHER EAST INTO THE AREA. CONVECTION SHOULD REDEVELOP/RE-INTENSIFY DURING THE LATE AFTERNOON AND INTO THE EVENING HRS. SCT SHWRS/TSTMS LIKELY TO PERSIST THROUGH THE NIGHT AND INTO EARLY MONDAY MORNING AS THE SYSTEM CONTINUES TO SLOWLY MOVE EWD. FARTHER SOUTH...SEA BREEZE CONVECTION HAS STARTED TO EXPAND IN COVERAGE BUT WILL MAINLY BE CONFINED SOUTH OF I-20. HAVE INCLUDED VCTS AT KLFK TO ACCOUNT FOR THIS ACTIVITY BUT MOST OF THESE TSTMS SHOULD BE FARTHER E ACROSS THE TOLEDO BEND COUNTRY AND INTO CNTRL LA. /09/ && .PREV DISCUSSION... /ISSUED 1159 AM CDT SUN AUG 17 2014/ DISCUSSION... MADE A FEW CHANGES TO THE CURRENT FORECAST. BUMPED UP THE DAYTIME HIGHS FOR THE EAST TEXAS...SOUTHWEST ARKANSAS...AND NORTHWEST AND NORTH CENTRAL LOUISIANA ZONES GIVEN THAT MORE SUN HAS BEEN PEEKING THROUGH WITH LESS CLOUD COVER AND SPARSE COVERAGE OF ANY RAINFALL. THE AREA OF SHOWERS AND THUNDERSTORMS TO THE WEST HAS NOT MADE MUCH PROGRESS INTO THE FORECAST AREA EVEN WITH A DISTURBANCE/SHEAR AXIS OVERHEAD. A TIGHT PRESSURE GRADIENT OVER PARTS OF THE AREA HAS REQUIRED THE WINDS TO BE INCREASED SLIGHTLY. /06/ PREV DISCUSSION... /ISSUED 450 AM CDT SUN AUG 17 2014/ DISCUSSION... SCT CONVECTION HAS REDEVELOPED THIS MORNING N OF THE I-30 CORRIDOR OF NE TX/SW AR EARLY THIS MORNING...WHICH IS OCCURRING NEAR AND NORTH OF AN OLD OUTFLOW BNDRY FROM SATURDAY EVENING/S CONVECTION. THE CONVECTION APPEARS TO BE AIDED BY WEAK FORCING ASSOCIATED WITH A 25KT SWRLY LLJ ATOP THE COOL/STABLE AIR AND WEAK PVA AHEAD OF A SHEAR AXIS NOW EXTENDING FROM NCNTRL AR SW INTO SE OK/EXTREME NE TX AND INTO CNTRL TX. MOSAIC RADAR LOOP ACTUALLY REVEALS A MCV EMBEDDED WITHIN THE SHEAR AXIS ITSELF OVER JUST N OF DTO NEAR THE RED RIVER...WHERE ELEVATED THUNDER HAS RECENTLY DEVELOPED. THE SHORT TERM PROGS HAVE INITIALIZED POORLY THIS MORNING WITH THE ONGOING CONVECTION...WITH THE HRRR SEVERAL HOURS TOO SLOW WITH THE CURRENT ELEVATED -SHRA OVER EXTREME NE TX/SE OK/SW AR. WITH THIS IN MIND...CONFIDENCE IS LOW WITH THE TIMING/EXACT PLACEMENT OF CONVECTION TODAY...BUT HAVE TRENDED THE FORECAST CLOSER TO THE WRF SOLUTION WHICH SHOWS MUCH LESS FEEDBACK THAN THE GFS...AND HAS BEEN MORE CONSISTENT IN THE SLOWER MOVEMENT OF THE SHEAR AXIS AS IT DRIFTS SE INTO SW AR/EXTREME SE OK/NE TX THIS AFTERNOON. EXTENSIVE ELEVATED CONVECTIVE DEBRIS AND CONVECTIVE REDEVELOPMENT SHOULD HELP HOLD MAX TEMPS DOWN SEVERAL DEGREES COOLER THAN WHAT WAS OBSERVED SATURDAY OVER THE NW ZONES...WITH THE HOTTEST TEMPS FARTHER SSE OVER DEEP E TX/NCNTRL LA. SHOULD AGAIN SEE A WEAK SEABREEZE AFFECTING THE SRN ZONES THIS AFTERNOON WHICH SHOULD DIMINISH DURING THE EARLY EVENING...WITH THE SHEAR AXIS SETTLING TO NEAR THE I-20 CORRIDOR OF E TX INTO EXTREME NW LA/SW AR. HAVE MAINTAINED MID CHANCE POPS TODAY/TONIGHT ALONG THE AXIS ITSELF...BEFORE IT DRIFTS FARTHER ESE TO NEAR THE I-20 CORRIDOR OF N LA MONDAY. THE PROGS HAVE CONTINUED THE TREND WITH A MORE SWD PLACEMENT OF THIS FEATURE FOR THE LAST FEW DAYS...BUT DON/T THINK IT SHOULD ADVANCE MUCH FARTHER S AS THE PARENT SHORTWAVE ENERGY ACROSS THE MID-SOUTH AND LOWER MS VALLEY BEGINS TO SHIFT E AWAY FROM THE AREA. ELEVATED CONVECTIVE DEBRIS AND WIDELY SCT CONVECTION SHOULD AGAIN HELP RETARD HEATING SLIGHTLY MONDAY...BEFORE THE SHEAR AXIS BEGINS TO WEAKEN BY TUESDAY AS UPPER RIDGING SHIFTS E INTO THE SRN PLAINS FROM THE SRN ROCKIES...AND THE WRN ATLANTIC/ERN GULF OF MX RIDGE BEGINS TO EXPAND W ACROSS THE REMAINDER OF THE GULF. THUS...CONVECTION SHOULD BECOME MORE ISOLATED AND CONFINED MAINLY TO PORTIONS OF E TX/N LA TUESDAY AFTERNOON. SHOULD START TO SEE HOTTER TEMPS RETURN BY THIS TIME...WITH THE HEAT BUILDING EVEN MORE WEDNESDAY THROUGH THE REMAINDER OF THE EXTENDED AFTER THE SHEAR AXIS FILLS...AND RIDGING ALOFT EXPANDS FARTHER W ACROSS THE GULF STATES. STILL APPEARS ISOLATED CONVECTION WILL BE POSSIBLE WEDNESDAY AND THURSDAY AFTERNOONS IN RESPONSE TO A WEAK SEABREEZE...BUT THE REMAINDER OF THE EXTENDED WILL REMAIN VERY HOT AND DRY GIVEN THE INCREASED SUBSIDENCE BENEATH THE RIDGE. IN FACT...CAN/T RULE OUT NEAR TRIPLE DIGIT HEAT RETURNING TO PORTIONS OF THE REGION NEXT WEEKEND/EARLY NEXT WEEK AS AVAILABLE SOIL MOISTURE CONTINUES TO DRY...AND SOIL TEMPS QUICKLY HEAT UP. PRELIMS TO FOLLOW BELOW... 15 && .PRELIMINARY POINT TEMPS/POPS... SHV 95 75 93 76 96 / 20 40 30 20 20 MLU 95 74 93 75 95 / 20 30 30 20 20 DEQ 92 72 94 72 94 / 40 20 20 10 10 TXK 93 75 94 74 95 / 40 40 20 10 10 ELD 93 74 93 74 95 / 20 40 30 10 10 TYR 94 75 94 75 96 / 30 40 30 10 10 GGG 94 75 93 75 96 / 30 40 30 10 10 LFK 96 76 94 76 96 / 30 30 20 10 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 09
Hazardous weather outlook, Aug 17, 12:00 PM CDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SUN AUG 17 2014 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-181100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT SUN AUG 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST LOUISIANA... SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS OVER NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS...WITH AN UPPER LEVEL DISTURBANCE PASSING OVERHEAD...WILL SHIFT SOUTHEAST INTO SOUTH CENTRAL ARKANSAS...NORTHWEST LOUISIANA...AND EAST TEXAS TONIGHT. ISOLATED STRONG STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND BRIEF HEAVY RAINFALL. ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING OVER NORTH CENTRAL LOUISIANA AS A WEAK SEABREEZE MOVES INLAND FROM THE GULF COAST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR MONDAY...MAINLY ALONG THE INTERSTATE 20 CORRIDOR OF EAST TEXAS AND NORTH LOUISIANA...AS AN UPPER LEVEL DISTURBANCE BECOMES NEARLY STATIONARY OVER THE AREA. RAIN CHANCES WILL BE MORE ISOLATED TUESDAY THROUGH THURSDAY...AS THE UPPER LEVEL DISTURBANCE CONTINUES TO WEAKENS...WHILE A WEAK SEABREEZE MOVES INLAND FROM THE GULF COAST EACH DAY. GUSTY WINDS AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE IN THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...SHOULD NOT BE NEEDED THROUGH TONIGHT. 06
Nearby
Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.